Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for insomnia along with bi-polar disorder

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5033 Questions

default
Posted on Tue, 17 Apr 2018 in Mental Health
Question: SIR I HAVE BEEN SUFFERING RADHER MORE BY INSOMNIA THAN BIPOLAR DISORDER SINCE1998.I HAVE BEEN TREATED BY PSYCHITRIST.
MY DOSE WAS 1 -2MG CLONAZEPAM+75MG PROTHEDIN UPTO2005 2.2MG CLONAZEPAM+ 15 MG MIRTAZE THAN 30MG MIRTAGE UPTO2010. 3. 2MG CLONAZEPAM EITHER WITH NITROZEPAM OR REMITEX OR VALLIUM WITH LITHIUM. LITHIUM BADLY AFFECTED MY S.CEATINE AND THYROID PROFILE SO I HAD TO STOP IT. 4.2MG CLONAZEPAM WITH REMITEX OR DIAZEPAM OR NITROZEPAM WITH 200MG QUETIAPIN SR WITH 600MG GABAPIN SR. UPTO 2014. 5.2MG CLONAZEPAM WITH REMITEX OR VALLIUM WITH 400 MG QUTIAPIN PLAIN WHICH CONTINUED. BECAUSE OF B12 DEFFICIENCY GABANEURON 600MG WAS GIVEN WITH 400MG QUTIAPIN+ 2MG CLONAZEPAM+REMITEX. HOWEVER I PREFFERRED B12 INJECTION(10) AND STOPPED GABANEURON 600MG.AS A RESUILT I HAVE TO TAKE CLONAZEPAM 3.5MG FOR MY SLEEP DIS ORDER WITH 400MG QUTIAPIN PLAI + REMITEX. SIR I M ALSO PLANNING TO TAKE 30 MG DIAZEPAM+400MG QUTIAPIN PLAIN .SIR PLEASE GUIDE ME TO REDUCE CLONAZEPAM OR SWTCH OVER TO 30MG DIAZEPAM +400mg qutiapin plain. PLEASE HELP ME
doctor
Answered by Dr. Seikhoo Bishnoi 3 hours later
Brief Answer:
Dose equivalence of 0.5 mg of Clonazepam is 10 mg Diazepam

Detailed Answer:
Hello thanks for asking from HCM

I can understand your problem. If we consider the medicines you have taken so far then you took a number of benzodiazepines or sleep medicines, antidepressants, mood stabilisers and also antipsychotics for sleep and mood stabilisation.

Your current medicines are 3.5 mg of Clonazepam, 400 mg Quetiapine and Ramelteon. You want to shift to Diazepam which is also a benzodiazepine drug like Clonazepam.

If we consider equivalent dose of Diazepam to Clonazepam then 5 mg of Diazepam is roughly equal to 0.25 mg of Clonazepam. You are on 3.5 mg so this is equal to 70 mg of Valium roughly. This is a high dose for Diazepam and you should talk with your doctor before starting this dose.

Cross tapering over 4-6 weeks can help you to shift you to Valium from Clonazepam. Reduce the dose of Clonazepam by 0.5 mg every week and increase the dose of Valium by 10 mg per week. This will help in smooth transition. Talk with your doctor for that. If you get good sleep with 30 mg Diazepam then that is a good progression.

Thanks
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Seikhoo Bishnoi 41 minutes later
Sir then what should I do?should I cont.3.5mg clonanazepam with remote and 400mg quetiapin plain? What are the side effects? Should I take 2mg clonazepam with 15 mg diazepam and 400mg quetiapin plain? Please guide me.
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Better to take one benzodiazepine at one time

Detailed Answer:
Hello again

Taking two benzodiazepines at one time regularly would only add to side effects and more risk of dependence. So this should be avoided. If you are doing good with 3.5 MG Clonazepam then better to continue with this dose only.

Clonazepam is a habit forming drug so if possible try to reduce its doses gradually otherwise this could harm your brain. You can continue to take 400 MG Quetiapine as advised.

Thanks
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Insomnia

doctor1 MD

Does the rocking of a ship increase insomnia in those who have recently had a stroke and exhibit an increased startle reaction? I recently shared a cabin with a stroke victim who claimed she could not sleep all night. What I noticed is that repeatedly in the middle of the night she would suddenly and violently wake up without cause and think I was making noise. She also the week before the trip underwent an invasive procedure endoscopicly to see if she needed a stint placed in her artery. Could she be reacting to that, too? She claimed she slept better once we were in a hotel on land and I got my own cabin. Others in my family report that I am a quiet sleeper, so I believe I am not the cause of her insomnia which has plagued her all her life. A very light sleeper, or is something more serious going on that her doctor needs to know about? Thanks for your answer in advance. Nina Daniel

doctor1 MD

HI,
I'm a yoga teacher/massage therapist, age 35, 98 lbs. I often experience fast resting heart rate (up to 80 from a normal 72). I've been having faint chest pain of late. My cholesterol is 198, trig 77, HDL 79, LDL 104. Also I've had insomnia problems for many years now. Is it possible that I'm over excersizing and straining my heart?
thanks, worried

doctor1 MD

Hi doc, i recently went to the hospital about heart palpitations fainting/passing out etc, and just really not feeling right they couldn't diagnose a specific problem but i have been doing a bit of research it sounds a lot like panic attacks i suffer from bad insomnia and people keep saying they think i am bipolar my moods are always changing i can be really high one minute then feel awful and depressed the next, i really don't know what to do! i have recently started the gym trying to sort my sleeping out and diet be as healthy as possible, i still am getting this, i am generally a happy person and very lively, as a kid people thought i had adhd, it never got properly diagnosed again! another thing is i have an enlarged labia which is really bugging me too i really want to get it removed is there anyway i can get this done on the nhs? i lead a pretty normal life, i get stressed sometimes but no more than normal people, do not know weather to go docs, the hospital did tell me i need to go back if i still am not feeling right, but i dont no if theres anything they can do, etc, thanks

doctor1 MD

I am 66 and my scalp is itchy, but only on the crown at top and back, my hair is falling out more than it ever has before. I am an insomniac, who only sleeps three hours per night. If I retire at 10.pm, it takes an hour to go to sleep and I wake at precisely 2.pm. Whatever the hour is when I doze off I still only get three hours. It almost seems as if my Cicardian Rythms have been programmed to sleep for three hours only. Is my loss of hair related to my insomnia?

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg trazadone . Is there danger of an interaction?

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months